Hail, Murray
- When
- June 20, 2:00 PM CST
- Where
- Murray County, Slayton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -95.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 9:30 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 AM CDT MON JUN 20 2005 .DISCUSSION... WARM AND MUGGY AIRMASS ACROSS THE AREA AS HIGH PRESSURE REMAINS STATIONARY OVER CENTRAL US. A SERIES OF OUTFLOW BOUNDARIES SURGING SOUTHEAST OUT OF EARLY MORNING CONVECTIVE COMPLEX IN SOUTHERN NORTH DAKOTA WILL POTENTIALLY BECOME THE FOCUS FOR CONVECTION LATER TODAY. IN ADDITION...WEAK SURFACE BOUNDARY EXTENDING FROM NEAR KABR TO KPIR EXPECTED TO REMAIN NEARLY STATIONARY THROUGHOUT THE DAY. SURFACE BASED CAPE VALUES ACROSS CWA WILL RISE TO AROUND 3000 J/KG THROUGHOUT THE DAY TODAY WITH LI VALUES AROUND NEGATIVE 6. TEMPERATURES VERY WARM ALOFT WITH 14 AND 13 DEGREES C AT 700 MB ON 12Z UNR AND ABR SOUNDINGS...AND WILL LIKELY SUPPRESS ANY POTENTIAL CONVECTION TILL LATE THIS AFTERNOON. HAVE THEREFORE REMOVED ALL AFTERNOON POPS. BEST CHANCES FOR THUNDERSTORM THIS EVENING INTO TONIGHT WILL BE IN NORTHWESTERN PORTIONS OF THE CWA...WHERE CAP IS NOT AS STRONG. WEAK WIND SHEAR NOT ALL THAT SUPPORTIVE FOR WIDESPREAD ORGANIZED SEVERE WEATHER...WITH THE BEST SHEAR LOCATED NEAR ANY BOUNDARIES. BEST SEVERE WEATHER POTENTIAL FOR DAMAGING WINDS WITH DRY AIR ENTRAINMENT FROM ALOFT. FREEZING LEVELS ELEVATED AROUND 16K FT...SO EXPECT LARGE HAIL THREAT TO BE SOMEWHAT MINIMIZED. UPDATE ON THE WAY. && .PREV. DISCUSSION... TYPICAL MODEL BIASES WITH ETA TOO FAST AND AGGRESSIVE MOVG IN SCT TSTMS WITH RIDGE RIDER TDA AND AGAIN TUE...AND GFS OVERALL TOO SLOW AND TOO FAR WEST WITH PATTERN. SLY FLOW OF VERY WARM AND MORE HUMID AIR WILL MOVE EWD OVR CWA TDA AND PREV FCST TEMPS LOOK GOOD. AS A MATTER OF FACT...WILL HAVE TO WORRY ABOUT SOME 100 DEG HEAT INDICES WITH COMBO OF HEAT AND HUMIDITY...MAINLY IN SD PTN OF CWA THIS AFTN...AND IN MO VALLEY FOR TUE. DVLPG NE TO SW BOUNDARY IN CNTRL SD WILL BE FOCUS FOR ANY CONVECTIVE DVLPMT TDA...THEN SHOULD BE BATCH OF SCT TSTMS MOVG SEWD TNGT OVR NRN AND ERN CWA ALG EDGE OF CAP. HOWEVER...MAIN CHG TO PREV FCST IS TO SLOW DOWN BACK DOOR CDFNT INTO CWA TUE...PERMITTING TEMPS TO WARM INTO LWR 90S ALG MO VALLEY. FNT SHUD ACT AS BOUNDARY FOR NEXT PSBLY SIGNIFICANT RIDGE RIDER SEWD OVR CWA TUE AFTN AND NGT. ETA HITS MORE IN ERN CWA TUE AFTN AND GFS BULLEYES WRN CWA TUE NGT...AND THINK A COMPROMISE IS IN ORDER OVR CWA LATE TUE AFTN THRU EVE. ANY STORMS THAT CAN BREAK THE CAP SHOULD BE HP SUPERCELLS WITH GOOD SHEAR AND CAPE EXPCD. THEN BREAK EXPCD WED THRU THU BUT WARMING UP AGAIN AHEAD OF CDFNT THAT SHOULD MOVE OVR CWA THU NGT. THIS FNT COULD BE MORE ACTIVE THAN PREV FCST AS SIGNS OF FNT SLOWING WITH BTR MOISTURE CONVERGENCE...SO WILL ADD THU NGT TO FRI WITH CHC TSTMS IN CWA. OVERALL COULD END UP ON THE BUSY SIDE AS VARIOUS RIDGE RIDERS INTRUDE ON TROPICAL UPR RDG INTO CWA FOR THE FORESEEABLE FUTURE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/RYRHOLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 119 PM CDT MON JUN 20 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 119 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS. EXCESSIVE TEMPERATURES... HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE. A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
236 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 5 NW RAMONA 44.17N 97.29W
06/20/2005 0.75 INCH LAKE SD TRAINED SPOTTER
&&
CJANSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 1 W RAMONA 44.12N 97.24W
06/20/2005 0.88 INCH LAKE SD EMERGENCY MNGR
&&
CJANSENThe Sioux Falls radar (KFSD), 89 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457852.